MAUDE Adverse Event Report: ARTHREX, INC. MENISCAL CINCH¿ II; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCAL CINCH¿ II; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCAL CINCH¿ II
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 15th oct 2025, it was reported by an arthrex's employee via an email that for 3 units of ar-4501, meniscal cinch¿ ii, both implants were set properly but the suture broke when using the knot pusher.Another two new ar-4501 were opened but the same issue happened again.This was detected during a meniscus repair surgery on (b)(6) 2025.The procedure was completed successfully by using another brand product.There were no patient harm or secondary procedure needed.Please note: this case was created because the original case (b)(4) encountered system issues during the update process.As a result, it voided the original case, and a new case (b)(4) was created.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint devices were not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field information, arthrex was able to determine the most likely cause.The most likely cause of the reported and observed device failure is user error, including incorrect surgical technique and excessive manual force applied during deployment.The complaint allegation was confirmed based on the customer¿s picture, which showed three ar-4501 meniscal cinch ii devices.One with a cannula bent at the tip and sutures still attached to the cannula.Additionally, two other devices had deployed buttons that were incorrectly retracted and not flush with the back of the handle, indicating a possible bent pushrod inside the handle, likely due to improper surgical technique.Directions for use dfu-0156-eo at revision 0.Arthrex suture retention devices g.Precautions 3.The depth stop should be used to avoid piercing structures peripheral to the capsule.4.Particular attention should be paid to excessive manually applied forces when deploying the device to avoid over-deployment.5.Do not bend the device cannula.6.Excessive movement of the device between deploying implant #1 and implant #2 can disrupt the deployment mechanism.10.Meniscal cinch device only: if resistance is felt during implant deployment, advance trocar to depth stop and rotate trocars back and forth with controlled pressure.This is to avoid damaging implants.Meniscal cinch device only: to avoid premature tension to construct do not pull external suture before releasing trocar #2.According to the surgical technique.Meniscal cinch ii technique.4a.Advance the button completely to deploy the first implant.4b.Retract the button until it locks in place flush with the adjacent button.5.Advance the second implant into the needle tip by pushing the second button forward to the raised indicator.Note: rotating the needle slot away from the first implant and penetrating the meniscus can sever the suture.6a.Advance the needle through the meniscus by pushing the entire handpiece forward until the desired depth is reached.Advance the button past the indicator to the end point to deploy the second implant.6b.Retract the button until it locks in place flush with the adjacent button.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-4501 meniscal cinch ii, batch 15255251, was received for investigation.Visual inspection revealed that the anchors and sutures were tangled between the inner and the outer molded shaft.Cracks were observed around the holes of the molded shaft, as well as at the bends of both shafts near the distal end close to the tip.An attempt was made to remove the outer molded shaft to evaluate the inner shaft; however, resistance was encountered, most likely because the anchor was tangled between the inner and outer shafts.A soft touch evaluation of the shaft noted that the tip of the inner shaft was broken and bent.Evaluation of the sutures and anchors revealed frayed sutures, and the visible anchor was found to be broken, with a portion of the anchor body missing.A functional test was not performed because the device was severely damaged.The most likely cause of the reported and observed device failure is user error, including the application of excessive side-loaded force, prying or levering of the device, incorrect surgical technique, and excessive manual force during deployment.Directions for use dfu-0156-eo at revision 1.Suture retention devices g.Precautions 1.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration 3.The depth stop should be used to avoid piercing structures peripheral to the capsule.4.Particular attention should be paid to excessive manually applied forces when deploying the device to avoid over-deployment.5.Do not bend the device cannula.6.Excessive movement of the device between deploying implant #1 and implant #2 can disrupt the deployment mechanism.8.Meniscal cinch ii and softstitch devices only: do not advance the implant beyond the tip of the cannula before penetrating the meniscus.9.Meniscal cinch device only: do not pull the trocar back into the cannula after it has been advanced as this could prematurely deploy the implant.10.Meniscal cinch device only: if resistance is felt during implant deployment, advance trocar to depth stop and rotate trocars back and forth with controlled pressure.This is to avoid damaging implants.12.Meniscal cinch and softstitch devices only: do not trap external suture against handle.Meniscal cinch device only: to avoid premature tension to construct do not pull external suture before releasing trocar #2.According to the surgical technique.Meniscal cinch ii technique.4a.Advance the button completely to deploy the first implant.4b.Retract the button until it locks in place flush with the adjacent button.5.Advance the second implant into the needle tip by pushing the second button forward to the raised indicator.Note: rotating the needle slot away from the first implant and penetrating the meniscus can sever the suture.6a.Advance the needle through the meniscus by pushing the entire handpiece forward until the desired depth is reached.Advance the button past the indicator to the end point to deploy the second implant.6b.Retract the button until it locks in place flush with the adjacent button.

Brand Name
MENISCAL CINCH¿ II
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23392176
Report Number1220246-2025-04839
Device Sequence Number9945834
Product Code GAT
UDI-Device Identifier00888867299139
UDI-Public(01)00888867299139(11)240529(17)290430(10)15255251
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCAL CINCH¿ II
Device Catalogue NumberAR-4501
Device Lot Number15255251
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/20/2025
02/17/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/24/2025
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown